MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The cardiere forceps instrument was analyzed and found to have insulation damage on the outer main tube.The tube insulation damage measured roughly 5.200" x 2.980".The damage was on the distal end of the instrument.The missing fragments were not returned.The complaint regarding the detached instrument housing was confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the cadiere forceps functioned properly.However, the adapter detached from the housing when attempting to remove the instrument.The customer tried to pull out the instrument but it was stuck.The customer reinserted the instrument causing the sheath of the shaft to tear and become lodged at the end of the cannula.The customer was able to remove the instrument.The user completed the procedure using a backup cadiere forceps with no further issue reported.No fragment fell inside the patient.Isi followed up with the initial reporter and obtained the following additional information: the instrument was removed with the cannula but there was no increase in port size to remove the instrument and cannula together.The instrument was not grasping tissue when the issue occurred.An irk was not used to remove the instrument.There was no instrument collision and no injury to the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The cadiere forceps instrument was re-evaluated by intuitive surgical inc.(isi) quality engineering (qe) for root cause determination.Following information was obtained: the probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument, inadvertent collisions with other instruments or hard surfaces, improper cleaning during reprocessing, an excessive contact with abrasive or hard surfaces during transport, reprocessing, or tip cover installation/removal.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20779920
Report Number2955842-2024-22443
Device Sequence Number9032601
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(11)240327(10)K10240327
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK10240327 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown